# SDR CA080714002

- Difficulty date: August 6, 2007
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Dhav DHC8106
- Aircraft time: 39,562 hours
- Engine: Pwa PW121
- Propeller: Hamstd 14SF7
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Part number: 304915201
- Condition: Fractured
- Location: Turbine Section
- Part time: 7,628 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, Y
- Precautionary procedure: A

## Discrepancy

(CAN) ON AUGUST 6/2007 SHORTLY AFTER TAKEOFF, MX HAD A REPORT FROM THE CREW OF A SMELL OF OIL IN THE CABIN. THIS WAS FOLLOWED BY A NR 2 ENGINE FIRE WARNING AND THE CREW PROCEEDED TO CARRY OUT THEIR SOP`S AND THE ENGINE WAS SHUT DOWN. THE ACFT PROCEEDED BACK TO YYT WHERE IT LANDED WITHOUT INCIDENT.  THE ENGINE WAS REMOVED AND SENT FOR EVALUATION. IT WAS DETERMINED THAT 1 OF THE LOW PRESSURE TURBINE BLADES HAD FRACTURED AT THE BLADE ROOT. THE BLADES WERE SENT TO P&W FOR EVALUATION. IT WAS DETERMINED THAT 1 FRACTURED LPT BLADE AT .050 INCH FROM THE BLADE PLATFORM OCCURRED AS A RESULT OF FATIGUE ORIGINATING FROM THE TRAILING EDGE. DAMAGE TO THE REMAINING LPT BLADE AIRFOILS WAS CAUSED BY SUBSEQUENT MECHANICAL IMPACT FROM BLADE DEBRIS.
